Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 153, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 30, 1996, 8:26 PM CST for Perry County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 1996, 8:26 PM CST (02:26 UTC)
- Expired
- Nov 30, 1996, 9:30 PM CST
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Perry County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 010225 SVRMOB MSC111-010330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 826 PM CST SAT NOV 30 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...PERRY COUNTY AT 825 PM CST...DOPPLER RADAR IN MOBILE INDICATED AN AREA OF SEVERE THUNDERSTORMS MOVING INTO MUCH OF WESTERN PERRY COUNTY. MOVEMENT OF THESE THUNDERSTORMS WAS TO EAST NORTHEAST AT 30 MPH. THIS AREA OF STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 2:59 PM CST, 5 hours 27 minutes earlier.
Area forecast discussion, Nov 30, 2:59 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 259 PM CST SAT NOV 30 1996 CURRENT SURFACE ANALYSIS SHOWS SURFACE LOW BETWEEN ELD AND MLU WITH LINE OVER TSRA OVER WESTERN LA PER KLCH LOOP ASSOCIATED WITH PREFRONTAL TROF. VIS SAT LOOP SHOWS SOME BREAKS IN CLOUD COVER ACROSS LA/MS/WESTERN AL WHICH HAS ALLOWED SOME SURFACE HEATING. MODIFIED SIL SOUNDING FOR 20Z SHOWS CAPES NEAR 1000. CURRENT KMOB LOOP SHOWS SCATTERED SHRA OVER CWA WITH KLIX LOOP SHOWING TSRA OVER CENTRAL LA. UPPER LOW OVER NORTHERN TX PANHANDLE LIFTS NORTHEAST AND COMBINES WITH NORTHERN U.S. TROF LEAVING DEEP MID-UPPER TROF TO QUICKLY PASS CWA SUNDAY EVENING. UPPER LOW AND STRONG DYNAMICS REMAIN BEHIND FRONT AS A RESULT THROUGH THE PERIOD WITH COLD FRONT ENTERING CWA LATE TONIGHT AND EXITING SUNDAY MORNING. KMOB VWP CURRENTLY SHOWING LOW LEVEL JET OF 25-30 KNOTS BUT THIS WILL INCREASE AS MAIN LOW LEVEL JET SHIFTS FROM CENTRAL LA INTO CWA TONIGHT. EXPECT LOW LEVEL JET TO INCREASE TO 50 KNOTS OVER CWA LATE THIS EVENING JUST IN ADVANCE OF SQUALL LINE. ZONE OF STRONG ISENTROPIC LIFT...ASSOCIATED WITH LOW LEVEL JET...LEADS THE SQUALL LINE AND SHIFTS FROM CENTRAL LA TO SOUTH CENTRAL MS BY 00Z AND MOVES ACROSS CWA THIS EVENING REACHING EASTERN CWA BY 06Z. MESO-ETA SHOWS MODERATELY HIGH GROUND RELATIVE HELICITIES OF 250-350 REMAINING ACROSS CWA PRIOR TO FROPA AND WITH STRONG LOW LEVEL JET...DAMAGING WINDS AND SUPERCELLS ARE POSSIBLE WITH MILD CAPE VALUES BEING THE LIMITING FACTOR. GUIDANCE LOOKS GENERALLY GOOD. MOB 56/62/37/60 +200 PNS 61/63/39/62 +200 DTS 63/67/40/59 +400 EVR 60/65/34/61 +300 29
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:56 PM CST | Severe Thunderstorm Warning | MOB | Greene | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.